×

zbMATH — the first resource for mathematics

Optimal \(L^{p}\) - \(L^{q}\) convergence rates for the compressible Navier-Stokes equations with potential force. (English) Zbl 1121.35096
In recent years the 3-dimensional Navier-Stokes flow of a compressible fluid received much attention. See for example authors’ references [T. Kobayashi, Y. Shibata, Commun. Math. Phys. 200, 621-659 (1999; Zbl 0921.35092); T. Kobayashi, J. Differ. Equations 184, 587–619 (2002; Zbl 1069.35051); S. Ukai, T. Yang and H. J. Zhao, J. Hyperbolic Differ. Equ. 3, 561–574 (2006; Zbl 1184.35251); R. J. Duan, T. Seiji, and H. J. Zhao, Optimal Convergence for the compressible Navier-Stokes equation with potential forces, Math. Models Methods Appl. Sci. 17, 1–22 (2007; Zbl 1122.35093)]. The compressible Navier-Stokes equations are of the form:
\[ \rho_t+\nabla \cdot(\rho u)=0, \]
\[ u_t+(u\cdot\nabla)u+(\nabla P(\rho))/ \rho=(\mu/\rho)\Delta u+ [(\mu+\mu')\nabla(nabla\cdot u)]/\rho-\nabla\varphi (x), \]
\[ (\rho(x), u(x))\to (\rho_\infty,0)\text{ as } x\to\infty. \] Here \(\rho\) is the density, \(u\) is the velocity, \(P\) the pressure, \(\varphi(x)\) is a time independent potential, \(\mu >0\) and \(\mu'\geq-^2/3\mu\) are viscosity coefficients. The domain \(\Omega\) is either all of \(\mathbb R^3\), the half-space, or an exterior domain of a bounded region in \(\mathbb R^3\), with smooth boundary. The authors use Sobolev inequalities (which may be found in [R. Adams, Sobolev spaces. New York: Academic Press (1975; Zbl 0314.46030)], to establish optimal convergence rates to a steady state of the solution in the \(L^q\) norm, \(2\leq q\leq 6\), and of the derivatives in the \(L^2\) norm, while a perturbation is bounded in the \(L^p\) norm. The existence of a global solution is proved by using the of Lyapunov energy inequality on derivatives of order one, two, or three. The authors conclude that higher-order derivatives decay at the same rate as the first derivative. The final estimates are also based on the properties of the semigroup generated by the linearized operator.
The reviewer observed in the authors’ list of references the absence of some familiar names of American, English and other European experts in Navier-Stokes equations.

MSC:
35Q30 Navier-Stokes equations
76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adams, R., Sobolev spaces, (1985), Academic Press New York
[2] Deckelnick, K., Decay estimates for the compressible navier – stokes equations in unbounded domains, Math. Z., 209, 115-130, (1992) · Zbl 0752.35048
[3] Deckelnick, K., \(L^2\)-decay for the compressible navier – stokes equations in unbounded domains, Comm. partial differential equations, 18, 1445-1476, (1993) · Zbl 0798.35124
[4] Duan, R.-J.; Seiji, U.; Yang, T.; Zhao, H.-J., Optimal convergence rates for the compressible navier – stokes equations with potential forces, Math. models methods appl. sci., 17, 1-22, (2007)
[5] Hoff, D.; Zumbrun, K., Multidimensional diffusion waves for the navier – stokes equations of compressible flow, Indiana univ. math. J., 44, 604-676, (1995) · Zbl 0842.35076
[6] Hoff, D.; Zumbrun, K., Pointwise decay estimates for multidimensional navier – stokes diffusion waves, Z. angew. math. phys., 48, 597-614, (1997) · Zbl 0882.76074
[7] Kagei, Y.; Kobayashi, T., Asymptotic behavior of solutions of the compressible navier – stokes equations on the half space, Arch. ration. mech. anal., 177, 231-330, (2005) · Zbl 1098.76062
[8] Kagei, Y.; Kobayashi, T., On large time behavior of solutions to the compressible navier – stokes equations in the half space in \(\mathbb{R}^3\), Arch. ration. mech. anal., 165, 89-159, (2002) · Zbl 1016.35055
[9] Kobayashi, T., Some estimates of solutions for the equations of motion of compressible viscous fluid in an exterior domain in \(\mathbb{R}^3\), J. differential equations, 184, 587-619, (2002) · Zbl 1069.35051
[10] Kobayashi, T.; Shibata, Y., Decay estimates of solutions for the equations of motion of compressible viscous and heat-conductive gases in an exterior domain in \(\mathbf{R}^3\), Comm. math. phys., 200, 621-659, (1999) · Zbl 0921.35092
[11] Liu, T.-P.; Wang, W.-K., The pointwise estimates of diffusion waves for the navier – stokes equations in odd multi-dimensions, Comm. math. phys., 196, 145-173, (1998) · Zbl 0912.35122
[12] Matsumura, A.; Nishida, T., The initial value problem for the equations of motion of compressible viscous and heat-conductive fluids, Proc. Japan acad. ser. A, 55, 337-342, (1979) · Zbl 0447.76053
[13] Matsumura, A.; Nishida, T., The initial value problems for the equations of motion of viscous and heat-conductive gases, J. math. Kyoto univ., 20, 67-104, (1980) · Zbl 0429.76040
[14] Matsumura, A.; Nishida, T., Initial – boundary value problems for the equations of motion of compressible viscous and heat-conductive fluids, Comm. math. phys., 89, 4, 445-464, (1983) · Zbl 0543.76099
[15] Ponce, G., Global existence of small solutions to a class of nonlinear evolution equations, Nonlinear anal., 9, 339-418, (1985) · Zbl 0576.35023
[16] Shibata, Y.; Tanaka, K., On the steady flow of compressible viscous fluid and its stability with respect to initial disturbance, J. math. soc. Japan, 55, 797-826, (2003) · Zbl 1051.76058
[17] Y. Shibata, K. Tanaka, Rate of convergence of non-stationary flow to the steady flow of compressible viscous fluid, preprint · Zbl 1122.76077
[18] Ukai, S.; Yang, T.; Zhao, H.-J., Convergence rate for the compressible navier – stokes equations with external force, J. hyperbolic differ. equ., 3, 561-574, (2006) · Zbl 1184.35251
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.